Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 48, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 3, 2005, 5:23 PM MDT for Pueblo County, Colorado. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2005, 5:23 PM MDT (23:23 UTC)
- Expired
- Jun 3, 2005, 6:30 PM MDT
- In force
- 67 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 032323 SVRPUB COC101-040030- /O.NEW.KPUB.SV.W.0048.050603T2323Z-050604T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 523 PM MDT FRI JUN 3 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES EXTREME EAST CENTRAL PUEBLO * UNTIL 630 PM MDT. * AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 13 MILES NORTHEAST OF COLORADO CITY...AND WAS MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES SOUTHWEST OF AVONDALE BY 630 PM MDT BLENDE IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3808 10480 3793 10467 3814 10419 3836 10439 $$
3 follow-up statements
000 WWUS55 KPUB 032336 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 537 PM MDT FRI JUN 3 2005 COC101-040030- /O.CON.KPUB.SV.W.0048.000000T0000Z-050604T0030Z/ PUEBLO CO- 537 PM MDT FRI JUN 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL PUEBLO COUNTY UNTIL 630 PM MDT... AT 534 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 9 MILES SOUTH OF BLENDE...OR ABOUT 14 MILES SOUTH OF PUEBLO...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE... 6 MILES SOUTH OF AVONDALE BY 630 PM MDT IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3808 10480 3793 10467 3814 10426 3830 10446 $$
000
WWUS55 KPUB 032353
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
553 PM MDT FRI JUN 3 2005
COC101-040030-
/O.CON.KPUB.SV.W.0048.000000T0000Z-050604T0030Z/
PUEBLO CO-
553 PM MDT FRI JUN 3 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL PUEBLO COUNTY
UNTIL 630 PM MDT...
AT 552 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS CENTERED 12 MILES SOUTHWEST OF AVONDALE...OR
ABOUT 16 MILES SOUTHEAST OF PUEBLO...MOVING EAST AT 15 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
PUEBLO COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3811 10463 3799 10461 3799 10436 3813 10422
3829 10441
$$000
WWUS55 KPUB 040004
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
604 PM MDT FRI JUN 3 2005
COC101-040030-
/O.CON.KPUB.SV.W.0048.000000T0000Z-050604T0030Z/
PUEBLO CO-
604 PM MDT FRI JUN 3 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL PUEBLO COUNTY
UNTIL 630 PM MDT...
AT 602 PM MDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS CENTERED 9 MILES SOUTH OF
AVONDALE...OR ABOUT 18 MILES SOUTHEAST OF PUEBLO...MOVING EAST AT 20
MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
PUEBLO COUNTY.
NICKEL SIZE HAIL HAS BEEN REPORTED WITH THIS STORM 14 MILES SOUTH OF
AVONDALE.
LAT...LON 3811 10461 3805 10451 3799 10436 3803 10419
3813 10422 3829 10441
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:43 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 3, 2:43 PM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 243 PM MDT FRI JUN 3 2005 .SHORT TERM... (TONIGHT AND SATURDAY) PCPN CHANCES ARE THE MAIN FORECAST CHALLENGE. AN UPR DISTURBANCE OVR NRN TX HAS BEEN GIVING THE SERN PLAINS A LOT OF CLOUD COVER AND A FEW SHOWERS TODAY...BUT THIS IS HEADING EWRD. ANOTHER UPR LVL SHRTWV CAN BE SEEN ON SATELLITE OVR UT...HEADING INTO WRN CO WITH QUITE A BIT OF LIGHTNING OVR WRN PORTIONS OF CO. THIS SYSTEM IS EXPECTED TO SLOWLY MOVE ACRS CO TONIGHT AND SATURDAY. FOR TONIGHT...THE BEST CHANCES FOR PCPN SHOULD BE OVR WRN AREAS...BUT SHOULD SEE SCT ACTIVITY OVR THE E. LATE TONIGHT PCPN CHANCES SHOULD WANE...BUT WL KEEP HIGH SCT POPS OVR MAINLY THE CENTRAL MTS WHERE THE BEST MSTR AND UPR LIFT WL BE LOCATED...A LITTLE SNOW ACCUMULATION WL BE SEEN OVR THE HYR ELEVATIONS. THERE ARE SOME MODEL DIFFERENCES TO DEAL WITH. THE GFS IS FASTER AT MOVING THE UPR LOW OUT OF THE AREA. THE ETA HAS A CLOSED LOW OVR NERN CO AT 18Z SAT WHILE THE GFS HAS THE LOW IN SOUTH CENTRAL SOUTH DAKOTA AT THAT TIME. THE ETA SOLUTION WOULD MEAN A FAIRLY GOOD CHC FOR PCPN...ESPECIALLY OVR THE ERN HALF OF THE FORECAST AREA...WHILE THE GFS SOLUTION WOULD LIKELY MEAN A LESSER CHANCE FOR PCPN ESPECIALLY OVR SRN AREAS. WL LEAN MORE TOWARD THE ETA SOLUTION AND WL INCREASE POPS. AT 700MB TEMPS COOL SEVERAL DEGREES ESPECIALLY OVR ERN AREAS AND WL NEED TO DROP TEMPS. LAPSE RATES AND CAPE VALUES FOR SAT AFTERNOON ARE NOT THAT IMPRESSIVE SO WL GO WITH ONLY ISOLD THUNDERSTORM COVERAGE. .LONG TERM... (SATURDAY NIGHT THROUGH FRIDAY) MAJOR CHALLENGES ARE FEW BUT INCLUDE SATURDAY NIGHT AND SUNDAY POPS AND TEMPERATURES EARLY ON. SATURDAY NIGHT...UPPER TROUGH AXIS IS OVER EASTERN PORTION OF CWFA FIRST HALF OF THE NIGHT...THEN NORTHWEST FLOW ALOFT AND SUBSIDENCE ARRIVES AFTER MIDNIGHT. WINDS COULD BE QUITE GUSTY OUT OF THE NORTH ACROSS THE PLAINS WITH DEPARTING TROUGH. STILL HAVE ISOLATED OVER THE ENTIRE AREA UP TO MIDNIGHT...BUT UPPED TO 20S IN THE FAR EASTERN PLAINS ZONES. SUNDAY AND SUNDAY NIGHT...SHORTWAVE RIDGE BUILDS OVER THE AREA WITH DRYING AND HIGHER MID LEVEL TEMPERATURES. INHERITED 10 POPS OVER THE ENTIRE AREA FROM NOON TO MIDNIGHT. INSTABILITY IS LACKING...EVEN IN THE HEAT OF THE DAY...SO OPTED TO LOSE POPS IN FAR EASTERN ZONES... BUT KEPT THEM OVER THE REST OF THE AREA AFTERNOON AND EARLY EVENING...WITH JUST A BIT OF CAPE REALIZED IN THE AFTERNOON. TEMPERATURES SHOULD BE TWO TO THREE CATEGORIES HIGHER THAN SATURDAY. MONDAY THROUGH FRIDAY...WITH LARGE AND DEEP UPPER LOW DEVELOPING OVER THE PACIFIC NORTHWEST...SOUTHWEST FLOW WILL OCCUR OVER COLORADO...BRINGING WARM WEATHER...AND FAIRLY DRY. MONDAY SHOULD SEE MID LEVEL TEMPERATURE WARMING MORE SO FORECAST OF NEAR 90 IN THE EASTERN PLAINS LOOKS GOOD WITH 60S AND 70S IN THE MOUNTAINS AND HIGH VALLEYS. THERE IS SOME MOISTURE AND INSTABILITY PROGGED IN THE FAR EAST MONDAY MIDDAY...SO DROPPED 10 POPS ACROSS THE AREA...WITH THE EXCEPTION OF THE FAR EASTERN ZONES. GFS HAS A SHORTWAVE ROTATING AROUND THE UPPER LOW TUESDAY...WHICH COULD KNOCK THE TEMPERATURE DOWN A CATEGORY...BUT WITH LIMITED MOISTURE...CHOSE NOT TO ADD ANY POPS. WEDNESDAY THROUGH FRIDAY...FAIRLY DRY SOUTHWESTERLY FLOW PREVAILS... SO GOING FORECAST OF WARM AND DRY KEPT AHEAD OF ADVANCING UPPER LOW. -TLM- && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 3, 6:00 AM MDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 600 AM MDT FRI JUN 3 2005 COZ058>089-093>099-041200- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 600 AM MDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS TELLER AND EL PASO COUNTIES. THE MAIN THREAT WILL BE HAIL TO AROUND 1 INCH IN DIAMETER. THE BEST TIME FOR SEVERE THUNDERSTORM ACTIVITY WILL BE BETWEEN 3 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH MONDAY ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. THE MAIN THREAT FROM THUNDERSTORMS WILL BE GUSTY WINDS UP TO 40 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE BEGINNING AFTER 3 PM.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:06 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 54 min |
| Jun 2, 7:02 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 58 min |
| Jun 2, 7:44 PM MDT | Tornado Warning | PUB | El Paso | 43 min |
| Jun 3, 3:46 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 29 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.